Anyone with Gastroparesis who takes Anxiety Meds

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

aims01
New Member


Date Joined Sep 2007
Total Posts : 8
   Posted 10/19/2007 8:43 AM (GMT -7)   
Hello.  I am considering going back on Klonopin after 2 months of insomnia and feeling just BLAH, but I also have Gastroparesis (developed in Dec. 06) which means that my stomach empties much slower than the normal persons.  I haven't been on the klonopin since them, because I was simply too sick to take any meds.  I've read some information to suggest that benzo's slow stomach emptying, which can be really problematic for someone whose already not functioning properly.  I'm curious if anyone here has this condition and takes an anti-anxiety med, and has your condition worsened or improved.  Thanks.

TammyGrl0528
Veteran Member


Date Joined Jun 2007
Total Posts : 1345
   Posted 10/19/2007 10:10 AM (GMT -7)   
Hello aims....I see you are pretty new here, so welcome to healingwell!

Unfortunetly, I don't know the answer to your question, as I have no experience with Gastroparesis.

I am going to see if I can figure out this answer for you. In the meantime, I hope someone else comes along with some answers to help you out!

Stay with us!
GERD Forum Moderator
 
Please contribute today to keep healingwell going!
 
Diagnosed with Generalized Anxiety Disorder (GAD) and Panic Attacks.
 
Almost completely healed from a battle with Agoraphobia!!!
 
Currently taking 20 mg of Lexapro at bedtime.
 
Clickable Link that may be of interest to some...as I find I often like to check drug interactions...Drug Interactions
 
Best Wishes to ALL...
 
~Tammy~


Mom2sophia
Regular Member


Date Joined Aug 2007
Total Posts : 262
   Posted 10/19/2007 6:39 PM (GMT -7)   
I have gastroparesis.  I don't know how anxiety meds would effect it or GERD.  I am on Paxil...but haven't noticed a difference where that is concerned.  Are you a member of the gastroparesis foundation?  There is sure to be someone on that board who can answer your question.

aims01
New Member


Date Joined Sep 2007
Total Posts : 8
   Posted 10/20/2007 12:37 AM (GMT -7)   
No. How do you become a member? I'd like to post this question if possible. I have found some research to suggest that Klonopin and all other benzos slow stomach motility because they affect the nervous system, but I don't know if it'll make enough difference to be concerned. I had about six bad months and then I was ok. Now my stomach is mostly a mess because of the not sleeping thing, otherwise i've been able to eat and maintain weight with no meds of any kind. I took the klonopin before being diagnosed with the gastroparesis, which occurred immediately after having a nasty long term stomach virus (so they say). Not sure what caused what, but I certainly dont want to exasperate stomach just to have more than 4 hours of sleep a night.
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, February 22, 2018 7:37 PM (GMT -7)
There are a total of 2,932,250 posts in 321,721 threads.
View Active Threads


Who's Online
This forum has 160424 registered members. Please welcome our newest member, Pet64.
468 Guest(s), 9 Registered Member(s) are currently online.  Details
NicHostetler, Enebm, 57Partnership, reena20, Girlie, Serfr, Redwing57, Pet64, Jack & Diane